Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 124, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 26, 2008, 9:13 PM CDT for Pecos County, Terrell County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2008, 9:13 PM CDT (02:13 UTC)
- Expired
- May 26, 2008, 9:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Pecos County, TX, Terrell County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:15 PM CDT | HAIL 1 | 24 Ssw Bakersfield, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1479 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 270213 SVRMAF TXC371-443-270245- /O.NEW.KMAF.SV.W.0124.080527T0213Z-080527T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 913 PM CDT MON MAY 26 2008 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS... NORTHWESTERN TERRELL COUNTY IN SOUTHWEST TEXAS... * UNTIL 945 PM CDT * AT 909 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL PECOS COUNTY...OR 23 MILES SOUTHWEST OF BAKERSFIELD... MOVING EAST NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... CENTRAL PECOS COUNTY... NORTHWESTERN TERRELL COUNTY... EASTERN PECOS COUNTY... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTHWESTERN TEXAS. LAT...LON 3074 10230 3054 10221 3053 10251 3065 10255 TIME...MOT...LOC 0213Z 257DEG 19KT 3060 10244 $$
1 follow-up statement
000
WWUS54 KMAF 270233
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
933 PM CDT TUE MAY 26 2008
TXC371-443-270245-
/O.CON.KMAF.SV.W.0124.000000T0000Z-080527T0245Z/
PECOS TX-TERRELL TX-
933 PM CDT TUE MAY 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN TERRELL AND EAST CENTRAL PECOS COUNTIES...
AT 931 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EAST CENTRAL PECOS COUNTY...OR ABOUT 20 MILES SOUTH OF
BAKERSFIELD...MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
NORTHWESTERN TERRELL COUNTY AND EAST CENTRAL PECOS COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.
LAT...LON 3056 10222 3056 10240 3069 10244 3074 10230
3073 10230 3072 10229 3070 10229
TIME...MOT...LOC 0233Z 257DEG 19KT 3062 10232
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:00 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 26, 8:00 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
800 PM CDT MON MAY 26 2008
.AVIATION...
SEVERE THUNDERSTORM WATCH /WW375/ CONTINUES ACROSS WEST TEXAS UNTIL
03Z. AN INTENSE SUPERCELL PERSISTS SOUTH OF FORT STOCKTON MOVING
SLOWLY SOUTHWARD...OUTFLOW FROM THIS SUPERCELL MAY AFFECT THE
KFST TERMINAL OVER THE NEXT HOUR OR TWO...WHILE ISOLATED
THUNDERSTORMS DEVELOPING OVER CRANE COUNTY IMMEDIATELY EAST OF THE
DRYLINE MAY APPROACH THE KMAF TERMINAL OVER THE NEXT COUPLE OF
HOURS. MOISTURE ADVECTION ASSOCIATED WITH A STRENGTHENING LOW
LEVEL JET OVERNIGHT WILL LIKELY IN A BRIEF PERIOD OF MVFR LOW
CLOUDS AT THE KMAF TERMINAL NEAR DAYBREAK TUESDAY /10Z-14Z/...
OTHERWISE VFR CONDITIONS SHOULD PREVAIL OVER THE NEXT 24 HOURS.
&&
.PREV DISCUSSION... /ISSUED 253 PM CDT MON MAY 26 2008/
DISCUSSION...
SHORT TERM CONCERN IS CONVECTION EXPECTED TO DEVELOP ALONG A
DRYLINE CURRENTLY SITUATED FROM TATUM...TO WINK...THEN BACK
SOUTHWEST. THE DAVIS MOUNTAINS HAVE MANAGED TO MAINTAIN THEIR
MOISTURE WHICH IS CAUSING THIS AREA TO BE THE FIRST TO INITIATE
CONVECTION. 18Z RUC IS SHOWING HIGH CAPE VALUES FROM 2500-3000J/KG
WHICH WILL BE AMPLE TO GET CONVECTION FIRING. SHEAR VALUES ARE LOW
OUT WEST BUT STEADILY INCREASE TO 25-30KTS 0-6KM IN THE EASTERN
PERMIAN BASIN. HOWEVER FURTHER EAST THERE IS ALSO MORE CAPPING
FROM A WARM LAYER AT AROUND 3-5KFT SO THERE IS NO AREA EXTREMELY
FAVORABLE FOR SEVERE CONVECTION. THAT SAID THE BOTTOM LINE IS WITH
HIGH CAPE ANY STORMS CAN CREATE A STRONG ENOUGH STORM RELATIVE
SHEAR ENVIRONMENT FAVORABLE FOR SEVERE WIND AND HAIL AND FEEL THAT
WE WILL SEE THIS LATER THIS AFTERNOON INTO THIS EVENING.
CONVECTION WILL MOVE EAST OVERNIGHT BUT COULD SEE THE SAME
TOMORROW WITH A DRYLINE REMAINING IN THE AREA. THE SEVERITY OF
CONVECTION TOMORROW IS STILL UP IN THE AIR WITH INSTABILITY NOT AS
HIGH AS TODAY...BUT IT WILL HAVE TO BE WATCHED. A COLD FRONT DROPS
DOWN INTO THE NORTHERN BASIN WEDNESDAY AFTERNOON WHICH COULD BE
THE FOCUS FOR MORE THUNDERSTORMS. IN ADDITION...DEEP SOUTHEASTERLY
FLOW WILL ADVECT MOISTURE AGAINST THE MOUNTAINS AND HAVE ADDED
SLIGHT CHC POPS OUT WEST TO ACCOUNT FOR THIS.
AFTERWARD AN UPPER RIDGE WILL SETTLE IN GIVING US A BIT OF A
SUMMER PATTERN. LEFT THE ISOLATED THUNDERSTORMS FOR THE DAVIS
MOUNTAINS NEXT WEEKEND THOUGH NOT TOO CERTAIN ON THIS HAPPENING.
HENNIG
FIRE WEATHER...
THE RED FLAG WARNING TODAY WORKED OUT FOR GDP...BUT OTHER AREAS
STRUGGLED TO GET THE WINDS UP. TOMORROW WILL BE MORE OF THE SAME
BUT WINDS ARE EXPECTED TO BE SLIGHTLY LESS AND JUST DO NOT SEE
ENOUGH TO ISSUE ANY PRODUCTS AT THIS TIME. DRY LIGHTNING WILL BE A
PROBLEM THROUGH WEDNESDAY WITH THUNDERSTORM CHANCES IN THE
FORECAST. WINDS SHOULD REMAIN MODEST OUT WEST BUT IF ANY STARTS
OCCUR EAST OF THE DRYLINE...THEN THE FIRE WILL BE HARDER TO
CONTROL WITH WINDS STRONGER ACROSS THE LOWER TRANS PECOS AND
EASTERN PERMIAN BASIN.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 6 PM TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 6 PM TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
99Hazardous weather outlook, May 26, 2:12 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT MON MAY 26 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 212 PM CDT MON MAY 26 2008 /112 PM MDT MON MAY 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF A LAMESA...MIDLAND...FORT STOCKTON LINE LATE THIS AFTERNOON AND LAST INTO THIS EVENING. HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THESE STORMS. DRY AIR WILL RESIDE OVER THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS...AND INTO THE WESTERN PERMIAN BASIN AND STOCKTON PLATEAU LATE THIS AFTERNOON AND EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS WHERE SOUTHWEST WINDS WILL REACH OR EXCEED 20 MPH... RELATIVE HUMIDITY VALUES WILL DROP TO THE SINGLE DIGITS AND FIRE DANGER WILL BE VERY HIGH TO EXTREME. NEAR CRITICAL CONDITIONS WILL OCCUR FURTHER SOUTH ACROSS THE UPPER TRANS PECOS...VAN HORN AREA AND DAVIS MOUNTAINS WHERE WIND SPEEDS WILL BE A LITTLE WEAKER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF SOUTHEAST NEW MEXICO AND WEST TEXAS TUESDAY THROUGH WEDNESDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE...ESPECIALLY IN THE AFTERNOON AND EVENING EACH DAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, May 26, 7:03 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
703 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM FLASH FLOOD 13 ENE FORT STOCKTON 30.96N 102.68W
05/26/2008 PECOS TX LAW ENFORCEMENT
TWO FEET OF WATER ON I-10 SERVICE ROAD NEAR MILE MARKER
273.
&&
CDANIELSLocal storm report, May 26, 8:05 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
805 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 30 S FORT STOCKTON 30.46N 102.89W
05/26/2008 E0.75 INCH PECOS TX TRAINED SPOTTER
&&
CDANIELSSpecial weather statement, May 26, 8:07 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 807 PM CDT MON MAY 26 2008 TXZ061-062-270130- ECTOR-MIDLAND- 807 PM CDT MON MAY 26 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL ECTOR AND WEST AND NORTHERN MIDLAND COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF MISSION DORADO AT 807 PM CDT...MOVING NORTHEAST AT 37 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTHWESTERN TEXAS.
Local storm report, May 26, 8:10 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
810 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND GST 30 S FORT STOCKTON 30.46N 102.89W
05/26/2008 E60 MPH PECOS TX TRAINED SPOTTER
50 TO 60 MPH WINDS ESTIMATED 30 MILES SOUTH OF FORT
STOCKTON.
&&
CDANIELSLocal storm report, May 26, 8:16 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
816 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM FLASH FLOOD 14 E FORT STOCKTON 30.89N 102.65W
05/26/2008 PECOS TX BROADCAST MEDIA
ONE FOOT OF WATER COVERING MULTIPLE AREAS ON HIGHWAY 67
FROM I-10 UP TO 25 MILES NORTH OF I-10.
&&
CDANIELSLocal storm report, May 26, 8:30 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
830 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL 32 SE FORT STOCKTON 30.56N 102.51W
05/26/2008 E1.00 INCH PECOS TX TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED 32 MILES SE OF FORT STOCKTON.
&&
CDANIELSThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
| May 26, 8:24 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 36 min |
| May 26, 8:44 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 31 min |
| May 27, 3:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 45 min |
| May 27, 4:46 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 44 min |
| May 27, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 65 min |
| May 27, 5:22 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 38 min |
| May 27, 5:31 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 59 min |
| May 27, 5:44 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 61 min |
| May 27, 5:56 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 64 min |
| May 27, 6:16 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 59 min |
| May 27, 6:32 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 43 min |
| May 27, 6:35 PM CDT | Tornado Warning | MAF | Dawson | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.